1. Patients launch a $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
ME/CFS and the Magic of the Canine Factor
There's been plenty of research indicating that having pets is good for your health. I never really noticed any particular benefits to having cats, though that may have had more to do with my cats. They've been fairly indifferent to my presence and we've shared a live-and-let-live...
Discuss the article on the Forums.

nothing else to try?!

Discussion in 'General Treatment' started by serenity, Jun 28, 2010.

  1. serenity

    serenity Senior Member

    Messages:
    571
    Likes:
    3
    Austin
    hi, i hope i am puttin this in the right place... i called my doc today because i am having issues with meds i am on. either Lexapro or Doxepin (i think Lex) is causing me hair loss, & i know the Lex is causing sexual dysfunction.
    Lexapro is the only anti anxiety med my doc has put me on, & when i called to say i need to switch to something else today i was told "there is nothing else to try." all he offered me was Wellbutrin, which i have tried before with little result.
    i am astounded, as i understand it there are tons of anti-depressants out there. why on earth would he say that to me? i have asked friends who have been on many of them & they tell me they call cause different reactions. can you guys help me out? is the doc just giving up on me or does he have some point in telling me there is nothing else?
  2. Otis

    Otis SeƱor Mumbler

    Messages:
    1,116
    Likes:
    115
    USA
    Serenity,

    Sounds like it's time to try a new doc. I don't have anxiety but I'm sure there are more meds to try. One web site with quite a bit of information is http://www.crazymeds.us/.

    I'm sure other people will have more personal experience with the meds, antidepressants (except for sleep) haven't helped me at all.

    Hang in there.

    Otis
  3. serenity

    serenity Senior Member

    Messages:
    571
    Likes:
    3
    Austin
    thank you Otis, i am in agreement - i think it's time for a new doc. i am so disappointed, i really liked this guy & he really helped me but it seems he has just given up.
    thank you for the support & for your quick response, it's much appreciated. :)
  4. glenp

    glenp "and this too shall pass"

    Messages:
    753
    Likes:
    16
    Vancouver Canada suburbs
    We are not a possitive experience for doctors so many will not take us on. I know of a few who have been dumped by their doctors. Check out "buspar" - it has to be taken every day but after about a month bennefits kick in for some. Its not addictive like some of the others. I don't know why they don't prescribe it much, maybe because it doesnt have immediate bennefits?

    glen
  5. serenity

    serenity Senior Member

    Messages:
    571
    Likes:
    3
    Austin
    thanks Glen, i know Buspar is one alternative - had a friend who was on it. dunno how to get docs to prescribe anything. this one was good & really helped me for a long time, & now ... seems he's just thrown in the towel.
  6. dannybex

    dannybex Senior Member

    Messages:
    2,140
    Likes:
    501
    Seattle
    Iron levels, vitamin d, etc..?

    Hi Serenity,

    Just wondering if you've had your iron levels (your serum ferritin levels) checked? The fact that you're having hair loss may be a side effect of the meds, but can also be due to low iron. Iron gets a bad rap -- we need it for proper immune function, for proper neurotransmitter function, and of course to prevent anemia. In fact, people can show symptoms of restlessness, irritability, ADHD-like brain fog before becoming anemic.

    If he'll check your ferritin, then perhaps he'll also check your vitamin D levels. Low vitamin d can also make one irritable and restless (I speak from current experience!), and vitamin d is also extremely critical for balanced immune function. You want to ask for the 25-d level, and although some labs say the normal range is from 30-100, most experts suggest it always be above 50, and ideally around 70. I just got my test back today...it was at 36.7, and my (very conservative) doctor said it should be above 50.

    (And then there's calcium, magnesium, and just a good ol' trace mineral complex might help. I also find that melatonin helps big time.)

    Hope this helps,

    Dan

    p.s. Also, eating too much protein or fat at dinner can keep one awake, the protein is stimulating, and excess fatty foods can cause RLS. On the other hand, something with more carbs -- complex carbs -- can help relax and calm the mind.
  7. serenity

    serenity Senior Member

    Messages:
    571
    Likes:
    3
    Austin
    thanks DannyB :)
    i am going to see the doc on Wed to have my blood drawn for tests & yes Iron & Ferratin where some of the things my dermatologist wants checked.
    i try not to eat a lot of fat ever. it's hard cuz my husband likes meat but i eat very little. i have switched from white to brown carbs.
    i'm not sure about D, i can ask if it's been checked.
    magnesium & melatonin increace my nightmares, i dunno about calcium.
  8. ggingues

    ggingues $10 gift code at iHerb GAS343 of $40

    Messages:
    3,889
    Likes:
    757
    Concord, NH
    I had my Vitamin D checked along with a physical in Oct of 2009 and it was around 37 and I had been on 4,000 IUs for about 2 months, therefore I increased my dose to 8,000 IUs for a few more months and had some more blood work done in Feb of 2010 and the level was around 70. When I followed up with the doc in April, he said to just take 5,000 IUs over the summer. this is not your typical doc. FYI
  9. BEG

    BEG Senior Member

    Messages:
    941
    Likes:
    162
    Southeast US
    serenity, Since you like your doc so much, schedule an appt. and ask for a SNRI type anti-depressant and an anti-anxiety med.: buspar (like Glen suggested), xanax, or tranzene, etc.

    You are currently on SSRI and tricyclic medications. This is not a fact, but my belief, that tricyclics cause the hair loss. Do you take doxepin (tricyclic) for sleep? Trazadone (also with anti-anxiety properties) is a good sleep med. and some would say in the tricyclic family, but it isn't really.

    I believe your doctor has many options. If he won't work with you, maybe it is time to move on.

    Good luck.
  10. serenity

    serenity Senior Member

    Messages:
    571
    Likes:
    3
    Austin
    i agree Brown Eyed, i think there are many option which is why i've come to the conclusion he has given up. it is my belief that the meds are causing the hair loss as well.
    (yes the Doxepin is for sleep, & his other suggestion was Wellbutrin which is an SNRI i think? but i have used it in the past & it has not worked.)
    thanks all for your input, all suggestions welcome :)
  11. taniaaust1

    taniaaust1 Senior Member

    Messages:
    7,518
    Likes:
    4,258
    Sth Australia
    a drug recommended for cfs which many CFS specialists recommend is rivotil also called clonazepam or klonopin, this is an offlabel drug for anxiety and many who find they have issues with the SSRI drugs (SSRI drugs are a common issue for those with CFS), find they can take Rivotril which is not a SSRI drug. In CFS you probably will find that all you need is a wee dose of it eg even possibly a half of the smallest dosage. It can also help things like restless leg syndrome and twitching.

    I really liked Rivotril when i was on it.. im now on Xanax (i take only a quarter of the lowest dosage and i find that enough to stop anxiety attack) but not as keen on that as it does still give me slight side effects at times (a slight headache just after i take it).

See more popular forum discussions.

Share This Page